MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM VB12 ASSAY; VB12 IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM VB12 ASSAY; VB12 IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The quality control (qc) run on the atellica im s/n: (b)(4) was out of range initially and then was in range after a new calibration was performed.The patient sample was repeated on another atellica im at the customer site.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens healthcare diagnostics is investigating.
 
Event or Problem Description
The customer obtained a high atellica im vb12 result for a patient sample that was considered discordant when compared to the lower repeat result on another atellica im at the customer site.The patient sample was repeated due to the quality control (qc) results were out of range high for the vb12 assay on the atellica im serial no.: (b)(4).A corrected report was issued.There are no known reports of patient intervention or adverse health consequences due to the discordant vb12 result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2021-00423 on august 23, 2021.August 24, additional information: the instrument was not serviced by a third party.Section d8 was updated with the information.The physician did not question the initial high discordant result.Siemens healthcare diagnostics continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2021-00423 on august 23, 2021.Siemens filed the mdr 1219913-2021-00423 supplemental report 1 on september 16, 2021.An outside of the united states (ous) customer contacted the siemens customer care center to report a discordant high atellica im vb12 result for a patient sample.On september 28, 2021 additional information: siemens reviewed the data for the atellica im serial no.(b)(6) from date of the discordant result and confirmed the out-of-range high quality control (qc) and calibration recovery.High recoveries for both quality control and patient sample result are associated with the calibration of vb12 lot 272 at 2021-07-21 04:01:25 gmt.The next calibration of lot 272 on 2021-07-21 17:27:11 gmt produced acceptable qc for all three levels of biorad 85260.The customer performed a calibration using the same reagents and utilizing freshly reconstituted calibrators.Qc for all three levels of biorad 85260 were within the established ranges.Since the calibration was performed using freshly reconstituted calibrators and using the same reagent, calibrator integrity is suspected.Based on the investigation, no product problem was identified.The assay is performing as expected.No further evaluation of the device is required.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM VB12 ASSAY
Common Device Name
VB12 IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avemue
tarrytown NY 10591 5097
MDR Report Key12354024
Report Number1219913-2021-00423
Device Sequence Number5361159
Product Code CDD
UDI-Device Identifier00630414600277
UDI-Public00630414600277
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2022
Device Model NumberN/A
Device Catalogue Number10995714
Device Lot Number272
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer08/24/2021
09/28/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date09/16/2021
10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1